Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 28, NWS Miami, FL

May 23, 2008Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 23, 2008, 2:55 PM EDT for Miami-Dade County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2008, 2:55 PM EDT (18:55 UTC)
Expired
May 23, 2008, 3:45 PM EDT
In force
50 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 38 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 231855
SVRMFL
FLC086-232000-
/O.NEW.KMFL.SV.W.0028.080523T1855Z-080523T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 400 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FORTYMILE BEND...AND MOVING EAST AT 6 MPH.

* THE STORM WILL AFFECT...
  FORTYMILE BEND...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2586 8063 2559 8068 2573 8087 2585 8088
TIME...MOT...LOC 1855Z 278DEG 5KT 2578 8087

$$

BAXTER/RIVERA
2 follow-up statements
000
WWUS52 KMFL 231930
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
328 PM EDT FRI MAY 23 2008

FLC086-232000-
/O.CON.KMFL.SV.W.0028.000000T0000Z-080523T2000Z/
MIAMI-DADE FL-
328 PM EDT FRI MAY 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WEST CENTRAL MIAMI-DADE COUNTY...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORM THAT PROMPTED THE WARNING NEAR FORTYMILE BEND HAS 
WEAKENED. HOWEVER...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT A NEW THUNDERSTORM IS APPROACHING SEVERE LEVELS OVER RURAL 
WESTERN MIAMI-DADE COUNTY. THIS STORM IS CAPABLE OF PRODUCING NICKEL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE NEW STORM 
WAS LOCATED 11 MILES EAST OF FORTYMILE BEND...MOVING EAST AT 6 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN MIAMI-DADE COUNTY
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2586 8063 2559 8068 2573 8087 2585 8088
TIME...MOT...LOC 1928Z 270DEG 6KT 2580 8066

$$

BAXTER
000
WWUS52 KMFL 231945
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT FRI MAY 23 2008

FLC086-231952-
/O.CAN.KMFL.SV.W.0028.000000T0000Z-080523T2000Z/
MIAMI-DADE FL-
342 PM EDT FRI MAY 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MIAMI-DADE COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING OVER URBAN WEST CENTRAL 
MIAMI-DADE COUNTY HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED FOR WEST CENTRAL MIAMI-DADE COUNTY. 

THUNDERSTORMS REMAIN IN THE URBAN WEST CENTRAL MIAMI-DADE COUNTY 
WHICH WILL DRIFT TO THE EAST...AND AFFECT TAMIAMI TRAIL AND KROME 
AVENUE. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY 
RAINFALL...AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA 
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2586 8063 2559 8068 2573 8087 2585 8088
TIME...MOT...LOC 1942Z 270DEG 6KT 2580 8063

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 10:15 AM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, May 23, 10:15 AM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1015 AM EDT FRI MAY 23 2008

.UPDATE...THE 12Z MIAMI SOUNDING SHOWS DRIER LOW LEVEL AIR WITH A
CAP AT AROUND 8K FT. EVEN SO...WE EXPECT SOME MOISTENING OF THE
LOW LEVELS...AND WITH STRONG HEATING INTO THE LOWER 90S...FORECAST
SOUNDING PARAMETERS SUGGEST THAT IT WILL BE UNSTABLE ENOUGH TO
ALLOW FOR CONVECTION TO OCCUR AND OVERCOME THE CAP...WITH A FEW
STRONG STORMS POSSIBLE AS THE LAKE/SEA BREEZES INTERACT. MADE
ONLY MINOR CHANGES TO THE FORECAST TO INCREASE POPS ACROSS THE
LAKE OKEECHOBEE REGION AND TO INCREASE POPS THIS EVENING.
SATELLITE DERIVED WINDS SHOW A POCKET OF COLD MID LEVEL AIR OVER
THE SOUTHEAST GULF. THIS WILL MOVE ACROSS THE LOCAL AREA DURING
THE EVENING AND IS EXPECTED TO KEEP CONVECTION GOING INTO THE
LATE EVENING HOURS OVER MAINLY INTERIOR LOCATIONS. /GREGORIA

&&

.AVIATION...VFR CONDITIONS PREVAILING AT ALL TERMINALS TODAY.
EASTERLY FLOW WITH VCSH EXPECTED ON THE EAST COAST TERMINALS
STARTING AT AROUND 14Z. AFTER 17Z...THERE WILL BE A CHANCE FOR
THUNDERSTORMS ACROSS THE AREA. THE WIND SPEEDS WILL BE DECREASING
BY 23Z. FOR KAPF...SEA BREEZE EXPECTED TO DEVELOP AT AROUND
17Z...INCREASING THE CHANCE OF VCSH. AFTER 23Z...THE WINDS WILL BE
DECREASING AND SHIFTING TO THE SOUTHEAST. /RIVERA

&&

.PREV DISCUSSION... /ISSUED 537 AM EDT FRI MAY 23 2008/

UPDATE...A DENSE SMOKE ADVISORY HAS BEEN ISSUED FOR GLADES COUNTY
THIS MORNING UNTIL 10 AM. REPORTS RECEIVED FROM THE GLADES CO
SHRERRIFS OFFICE INDICATE THAT DENSE SMOKE IS AFFECTING THE
LAKEPORT AREA ALONG WITH DENSE FOG IN THE PALMDALE AREA. SMOGGY
CONDITIONS WERE NOTED IN OTHER PORTIONS OF THE COUNTY AS WELL.
ACROSS HENDRY AND INLAND PALM BEACH CONDITIONS WERE A LITTLE BETTER
WITH VIS GENERALLY REMAINING ABOVE A MILE. /TINGLER

PREV DISCUSSION... /ISSUED 445 AM EDT FRI MAY 23 2008/

DISCUSSION...A MID TO UPPER LEVEL RIDGE WILL REMAIN PARKED IN THE
GENERAL VICINITY OF CUBA TODAY WHILE OCCASIONAL WEAK RIPPLES/SHORT WAVES IN
THE FLOW MOVE OVER FL. THIS COMBINED WITH AMPLE MOISTURE AND
HEATING WILL ALLOW S FL TO BE AROUND CLIMO POPS TODAY. THE BEST SHOT
OF RAIN WILL GENERALLY BE ACROSS THE LAKE AREA/INTERIOR WERE THE BEST
HEATING WILL OCCUR AND WHERE THE SEA BREEZES MAY COLLIDE. ALSO
TODAY, A SHORT WAVE WILL TRAVEL ACROSS THE SOUTHEASTERN STATES
OVER A STALLED FRONTAL BOUNDARY WHICH WILL ALLOW A FRONTAL WAVE
AND SUBSEQUENT LOW TO DEVELOP AND PUSH INTO THE ATLANTIC TONIGHT.
WHILE THIS SURFACE LOW TRAVELS EAST ACROSS THE ATLANTIC A WEAK
COLD FRONT WILL SWING SOUTH BEHIND THE SURFACE LOW AS THE M/U
LEVEL RIDGE ACROSS CUBA BREAKS DOWN PUSHING A LATE SEASON COLD
FRONT INTO AND THROUGH S FL SATURDAY. AHEAD OF THE FRONT, ACROSS S
FL THE FLOW WILL BECOME GENERALLY SW, AND THIS WILL FOCUS MOST
TSRA ALONG THE EAST COAST, ESPECIALLY ACROSS PALM BEACH CO, AS THE
SEA BREEZE ATTEMPTS A PUSH INLAND. THE UPPER TROUGH EAST OF THE
U.S. EAST COAST IS THEN EXPECTED TO DEEPEN SATURDAY EVENING INTO
SUNDAY WHILE A SURFACE RIDGE SLIPS SOUTH FROM THE GREAT LAKES TO
THE COAST OF THE MID ATLANTIC STATES. PLENTY OF MID LEVEL WARMING
WILL ALSO OCCUR BEHIND THE FRONT CUTTING OFF MOST IF NOT ALL RAIN
CHANCES FOR A COUPLE OF DAYS EXCEPT FOR A FEW LIGHT SHOWERS IN THE
EASTERLY FLOW ALONG THE EAST COAST. THIS DRY REGIME IS EXPECTED TO
LAST THROUGH THE FIRST HALF OF THE WEEK.

BEYOND MID WEEK... MOISTURE WILL BEGIN TO SURGE BACK NORTHWARD
RETURNING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA

AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24
HOURS, HOWEVER WITH SCT TSRA EXPECTED ACROSS MUCH OF S FL PERIODS
OF MVFR OR EVEN IFR CONDITIONS MAY OCCUR. THE VAST MAJORITY OF THE
STORMS WILL LIKELY REMAIN OVER INTERIOR LOCATIONS HOWEVER, PBI AND
FLL DO HAVE A DECENT SHOT OF ALSO RECEIVING A TSRA DURING THE
AFTERNOON AS THE STEERING FLOW WILL REMAIN SW TODAY, EVEN THOUGH
SURFACE FLOW IS EXPECTED TO BE SE ALONG THE EAST COAST AND S TO SSW AT
APF. ALSO, WITH THE SW STEERING, APF HAS THE LEAST LIKELY SHOT OF
A STORM AS THE SEA BREEZE SWEEPS INLAND. VCSH AND/VCTS WILL REMAIN
IN ALL TAFS TODAY, BUT MAINLY IN THE AFTERNOON.

MARINE...OUTSIDE OF THUNDERSTORM ACTIVITY TODAY AND MOST OF
SATURDAY, MARINE CONDITIONS ARE EXPECTED TO BE FAIRLY TRANQUIL WITH
SEA 4 FT OR LESS AND WINDS LESS THAN 15 KTS, HOWEVER A LATE SEASON COLD
FRONT WILL MOVE THROUGH S FL AND THE COASTAL WATERS DURING
SATURDAY WITH INCREASING WINDS AND SEAS BEHIND THE BOUNDARY. SCA
CONDITIONS MAY BEGIN TO OCCUR AS EARLY AS SUNDAY MORNING IN THE GULF
STREAM AS NORTHERLY WINDS BUILD TO NEAR 20 KTS AND SEAS INCREASE
INTO THE 7 TO 9 FEET RANGE. WINDS ARE THEN EXPECTED TO SLOWLY TURN
EASTERLY WHILE REMAINING 15 TO 20 KTS BY TUESDAY MORNING ALLOWING
THE SEAS TO SLOWLY SUBSIDE TO AROUND 6 FEET IN THE GULF STREAM.

FIRE WEATHER...A VERY HUMID AIRMASS IS EXPECTED TO REMAIN ACROSS
S FL THROUGH MOST OF SATURDAY. AFTERNOON SHOWERS AND THUNDERSTORMS
CAN ALSO BE EXPECTED TODAY AND AGAIN DURING SATURDAY, HOWEVER A
LATE SEASON COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY
USHERING IN A SLIGHTLY COOLER AND DRIER AIRMASS. THIS MAY PRODUCE
MID RHS IN THE MID 30S ALONG THE WESTERN INTERIOR AREAS AND ALONG
THE WEST COAST BY MONDAY AFTERNOON. THIS FRONT WILL ALSO BE
FOLLOWED BY MID LEVEL WARMING AS THE MID TO UPPER RIDGE BUILDS IN,
AND THIS WILL SUPPRESS MOST SHOWER AND THUNDERSTORM ACTIVITY THROUGH
MID WEEK.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 23, 10:30 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EDT FRI MAY 23 2008

FLZ063-066>075-168-172>174-240215-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1030 AM EDT FRI MAY 23 2008

...A FEW STRONG STORMS MAINLY OVER THE CENTRAL AND NORTHERN AREAS TODAY...
...A FEW STRONG STORMS MAINLY EAST COAST AREAS SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF
SOUTH FLORIDA TODAY WITH THE HIGHEST PROBABILITY OVER THE NORTHERN
AREAS. THE PRIMARY AFFECTS FROM THE STORMS WILL BE LIGHTING
STRIKES...GUSTY WINDS UP TO 50 MPH, SMALL HAIL, AND LOCALLY HEAVY
RAINFALL. IF YOU HEAR THUNDER OR SEE LIGHTNING MOVE INSIDE UNTIL
THE STORMS HAVE PASSED BY.

WIND: THE STRONGEST THUNDERSTORMS TODAY WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 50 MPH ESPECIALLY WHERE THE SEA BREEZES
AND LAKE BREEZE COLLIDE.

HAIL: THE MID LEVELS OF THE ATMOSPHERE REMAINS COOL WITH WILL
ALLOW FOR SOME SMALL HAIL WITH THE STRONGEST STORMS TODAY
ESPECIALLY WERE THE SEA BREEZES AND LAKE BREEZE COLLIDE.

FLOODING: THE LOW LEVEL RIDGE OF HIGH PRESSURE WILL BE OVER SOUTH
FLORIDA TODAY WHICH IN TURN WILL CAUSE THE THUNDERSTORMS TO MOVE
SLOWLY NORTH. THEREFORE...ANY THUNDERSTORM THAT DOES DEVELOP WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL LEADING TO SOME
MINOR URBAN AND POORLY DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON SATURDAY. THE STORMS ARE
FORECAST TO BECOME CONCENTRATED FROM THE LAKE OKEECHOBEE REGION TO
ALONG THE EAST COAST, WHERE SCATTERED TO NUMEROUS STORMS ARE EXPECTED,
A FEW OF WHICH COULD BECOME STRONG.

A LATE SEASON COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY, BRINGING
MUCH COOLER AND LESS HUMID CONDITIONS TO MAINLAND SOUTH FLORIDA.
NORTH WINDS BEHIND THE FRONT WILL LEAD TO BUILDING GULF STREAM SEAS OF
UP TO 7 FEET BY SUNDAY AFTERNOON.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGE TO REPORT WIND GUSTS ABOVE 40 MPH, ANY HAIL
SIZE, AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, May 23, 1:30 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT FRI MAY 23 2008

FLZ063-066-070-231830-
HENDRY FL-GLADES FL-INLAND COLLIER COUNTY FL-
130 PM EDT FRI MAY 23 2008

...STRONG THUNDERSTORMS MOVING ACROSS THE NORTHWEST INTERIOR AREAS
OF SOUTH FLORIDA...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA BELLE
TO HENDRY CORRECTIONAL I/A/P...MOVING EAST AT 5 TO 10 MPH.

THESE STORMS WILL AFFECT...

LA BELLE...
ORTONA...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO DIME SIZED HAIL...LOCALLY HEAVY
RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2689 8115 2638 8092 2626 8147 2679 8157
      2704 8141
TIME...MOT...LOC 1730Z 259DEG 8KT 2679 8145 2634 8127

BAX
Special weather statement, May 23, 1:57 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT FRI MAY 23 2008

FLZ070-071-073-075-231830-
MAINLAND MONROE FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
INLAND MIAMI-DADE FL-
157 PM EDT FRI MAY 23 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEASTERN COLLIER COUNTY...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OASIS RANGER STATION...MOVING EAST AT 21
MPH.

THIS STORM WILL AFFECT...

DADE-COLLIER TRAINING AIRPORT...

AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. LIGHTNING IS THE NUMBER
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER
NO PROTECTION. GET INDOORS NOW

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2584 8060 2573 8095 2588 8117 2613 8087
TIME...MOT...LOC 1757Z 252DEG 18KT 2584 8095

RIVERA
Special weather statement, May 23, 2:23 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
223 PM EDT FRI MAY 23 2008

FLZ070-071-073-075-231900-
MAINLAND MONROE FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
INLAND MIAMI-DADE FL-
223 PM EDT FRI MAY 23 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST COLLIER COUNTY AND
NORTHWEST MIAMI DADE COUNTY...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OASIS RANGER STATION...MOVING NORTHEAST AT 7
MPH.

THIS STORM WILL AFFECT...

FORTYMILE BEND...
DADE-COLLIER TRAINING AIRPORT...

AND SURROUNDING COMMUNITIES.

WIND GUSTS TO NEAR 40 MPH CAN BE EXPECTED WITHIN THESE STORMS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. LIGHTNING IS THE NUMBER
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER
NO PROTECTION. GET INDOORS NOW

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2574 8056 2568 8092 2587 8111 2608 8105
      2621 8082 2607 8051 2585 8049
TIME...MOT...LOC 1823Z 225DEG 6KT 2587 8096

RIVERA
Local storm report, May 23, 2:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             CORAL SPRINGS           26.27N 80.27W
05/23/2008  E0.88 INCH       BROWARD            FL   LAW ENFORCEMENT

            NICKLE HAIL FALLLING AT INTERSECTION OF WILES AND ROCK
            ISLAND ROAD.

0225 PM     HAIL             CORAL SPRINGS           26.27N 80.27W
05/23/2008  E0.88 INCH       BROWARD            FL   LAW ENFORCEMENT

            NICKLE HAIL FELL AT THE INTERSECTION OF WEST ATLANTIC
            BLVD AND RIVER SIDE DRIVE. ALSO WINDS WERE ESTIMATED AT
            50 MPH.

0225 PM     TSTM WND DMG     CORAL SPRINGS           26.27N 80.27W
05/23/2008                   BROWARD            FL   LAW ENFORCEMENT

            CANOPY BLOWN OVER AT A PARK IN CORAL SPRINGS AREA.

&&

GREGORIA
Local storm report, May 23, 2:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
254 PM EDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     TAMARAC                 26.21N 80.27W
05/23/2008  M59 MPH          BROWARD            FL   BROADCAST MEDIA

            WIND GUST OF 59 MPH MEASURED FROM A MESONET STATION AT
            NOB HILL AND COMMERCIAL.

&&

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 5:14 AM EDTDense Smoke AdvisoryMFLGlades3 hr
May 23, 1:30 PM EDTSpecial Weather StatementMFLHendry60 min
May 23, 1:41 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach64 min
May 23, 1:57 PM EDTSpecial Weather StatementMFLMonroe33 min
May 23, 2:20 PM EDTSevere Thunderstorm WarningMFLBroward55 min
May 23, 2:23 PM EDTSpecial Weather StatementMFLBroward37 min
May 23, 3:33 PM EDTSpecial Weather StatementMFLPalm Beach27 min
May 23, 4:36 PM EDTSpecial Weather StatementMFLMiami-Dade24 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.